Alert archive / Colorado / Winter Storm Watches in 2011

Winter Storm Watch 9, NWS Pueblo, CO

October 4, 20116 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Oct 4, 2011, 4:20 AM MDT for 6 counties in Colorado. It took effect at Oct 6, 2011, 12:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 4, 2011, 4:20 AM MDT (10:20 UTC)
In effect from
Oct 6, 2011, 12:00 AM MDT
Expired
Oct 5, 2011, 4:26 AM MDT
In force
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2011-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2011-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
2544 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WWUS45 KPUB 041020
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
420 AM MDT TUE OCT 4 2011

COZ068-041630-
/O.NEW.KPUB.WS.A.0009.111006T0600Z-111007T1200Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
420 AM MDT TUE OCT 4 2011

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE
THURSDAY NIGHT. 

* LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A STRONG STORM SYSTEM DROPPING INTO THE GREAT
  BASIN WILL BRING THE POTENTIAL FOR HEAVY SNOW TO THE SOUTHWEST
  MOUNTAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.

* SNOW ACCUMULATION...A FOOT OR MORE WILL BE POSSIBLE THROUGH
  THURSDAY NIGHT. 

* WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH AT
  TIMES. 

* IMPACT...HEAVY SNOW AND BLOWING SNOW WILL CAUSE TREACHEROUS
  TRAVEL CONDITIONS ACROSS THE EASTERN SAN JUAN
  MOUNTAINS...INCLUDING WOLF CREEK PASS...LATE WEDNESDAY NIGHT THROUGH
  THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
4 follow-up statements
438 
WWUS45 KPUB 041608
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1008 AM MDT TUE OCT 4 2011

COZ068-042215-
/O.CON.KPUB.WS.A.0009.111006T0600Z-111007T1200Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
1008 AM MDT TUE OCT 4 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT. 

* LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A STRONG STORM SYSTEM DROPPING INTO THE 
  GREAT BASIN WILL BRING THE POTENTIAL FOR HEAVY SNOW TO THE 
  SOUTHWEST MOUNTAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. 

* SNOW ACCUMULATION...A FOOT OR MORE WILL BE POSSIBLE THROUGH 
  THURSDAY NIGHT. 

* WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH AT 
  TIMES. 

* IMPACT...HEAVY SNOW AND BLOWING SNOW WILL CAUSE TREACHEROUS 
  TRAVEL CONDITIONS ACROSS THE EASTERN SAN JUAN MOUNTAINS... 
  INCLUDING WOLF CREEK PASS...LATE WEDNESDAY NIGHT THROUGH 
  THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
406 
WWUS45 KPUB 042140
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT TUE OCT 4 2011

COZ060-066-050345-
/O.EXA.KPUB.WS.A.0009.111006T0600Z-111007T1200Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS
340 PM MDT TUE OCT 4 2011

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE
THURSDAY NIGHT. 

* LOCATION...LA GARITA MOUNTAINS ABOVE 10000 FEET AND SAWATCH
  RANGE ABOVE 11000 FEET. .

* CAUSE AND TIMING...A STRONG STORM SYSTEM DROPPING INTO THE 
  GREAT BASIN WILL BRING THE POTENTIAL FOR HEAVY SNOW TO THE 
  SOUTHWEST MOUNTAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. 

* SNOW ACCUMULATION...8 INCHES OR MORE ARE POSSIBLE THROUGH
  THURSDAY NIGHT.

* WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH AT 
  TIMES. 

* IMPACT...SNOW AND BLOWING SNOW WILL CAUSE TREACHEROUS TRAVEL
  CONDITIONS ACROSS THE LA GARITA MOUNTAINS AND SAWATCH
  RANGE...LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$

COZ068-050345-
/O.CON.KPUB.WS.A.0009.111006T0600Z-111007T1200Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
340 PM MDT TUE OCT 4 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT. 

* LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A STRONG STORM SYSTEM DROPPING INTO THE 
  GREAT BASIN WILL BRING THE POTENTIAL FOR HEAVY SNOW TO THE 
  SOUTHWEST MOUNTAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. 

* SNOW ACCUMULATION...A FOOT OR MORE WILL BE POSSIBLE THROUGH 
  THURSDAY NIGHT. 

* WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH AT 
  TIMES. 

* IMPACT...HEAVY SNOW AND BLOWING SNOW WILL CAUSE TREACHEROUS 
  TRAVEL CONDITIONS ACROSS THE EASTERN SAN JUAN MOUNTAINS... 
  INCLUDING WOLF CREEK PASS...LATE WEDNESDAY NIGHT THROUGH 
  THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
242 
WWUS45 KPUB 050334
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
934 PM MDT TUE OCT 4 2011

COZ060-066-068-051115-
/O.CON.KPUB.WS.A.0009.111006T0600Z-111007T1200Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
934 PM MDT TUE OCT 4 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT. 

* LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...LA
  GARITA MOUNTAINS ABOVE 10000 FEET AND THE EASTERN SAWATCH RANGE
  ABOVE 11000 FEET.

* CAUSE AND TIMING...A STRONG STORM SYSTEM DROPPING INTO THE GREAT
  BASIN WILL BRING THE POTENTIAL FOR HEAVY SNOW TO THE SOUTHWEST
  MOUNTAINS FROM WEDNESDAY NIGHT INTO THURSDAY NIGHT.

* SNOW ACCUMULATION...8 INCHES OR MORE ARE POSSIBLE THROUGH 
  THURSDAY NIGHT. 

* WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH AT 
  TIMES. 

* IMPACT...SNOW AND BLOWING SNOW WILL CAUSE TREACHEROUS TRAVEL 
  CONDITIONS ACROSS THE LA GARITA MOUNTAINS AND SAWATCH RANGE... 
  LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME
OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH
AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL
KIT.

&&

$$
419 
WWUS45 KPUB 051026
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
426 AM MDT WED OCT 5 2011

COZ066-068-051630-
/O.UPG.KPUB.WS.A.0009.111006T0600Z-111007T1200Z/
/O.NEW.KPUB.WS.W.0013.111006T0600Z-111007T1200Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
426 AM MDT WED OCT 5 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* LOCATION...EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000
  FEET.

* CAUSE AND TIMING...A STRONG STORM SYSTEM DROPPING INTO THE GREAT
  BASIN WILL PRODUCE HEAVY SNOW ACROSS THE SOUTHWEST MOUNTAINS
  LATE TONIGHT THROUGH THURSDAY NIGHT.  

* SNOW ACCUMULATION...SNOWFALL AMOUNTS WILL RANGE FROM 8 TO 12 INCHES
  WITH LOCAL ACCUMULATIONS OF UP TO 18 INCHES ACROSS THE FAVORED
  SOUTHWEST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS.

* WIND...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH AT
  TIMES.

* IMPACT...SNOW AND BLOWING SNOW WILL CAUSE TREACHEROUS TRAVEL
  CONDITIONS ACROSS THE MOUNTAIN PASSES...SUCH AS WOLF CREEK...LATE
  TONIGHT THROUGH THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ060-051630-
/O.UPG.KPUB.WS.A.0009.111006T0600Z-111007T1200Z/
/O.NEW.KPUB.WS.W.0013.111006T1200Z-111007T1200Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
426 AM MDT WED OCT 5 2011

...WINTER STORM WARNING IN EFFECT FROM 6 AM THURSDAY TO 6 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 AM
THURSDAY TO 6 AM MDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* LOCATION...EASTERN SAWATCH RANGE ABOVE 11000 FEET.

* CAUSE AND TIMING...A STRONG STORM SYSTEM DROPPING INTO THE GREAT
  BASIN WILL BRING HEAVY SNOW AND BLOWING SNOW TO THE EASTERN
  SAWATCH RANGE THURSDAY AND THURSDAY NIGHT...WITH THE HEAVIEST
  SNOWFALL EXPECTED TO FALL THURSDAY AFTERNOON AND EVENING.

* SNOW ACCUMULATION...8 TO 12 INCHES. 

* WIND...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH AT
  TIMES.

* IMPACT...SNOW AND BLOWING SNOW WILL CAUSE TREACHEROUS TRAVEL
  CONDITIONS ACROSS THE MOUNTAIN PASSES THURSDAY AND THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Oct 3, 11:04 PM MDT, 5 hours 16 minutes earlier.

Area forecast discussion, Oct 3, 11:04 PM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1104 PM MDT MON OCT 3 2011

.AVIATION...THE MAIN AVN CONCERN FOR THE NEXT 24 H WILL CENTER
AROUND AN APPROACHING STORM SYSTEM THAT IS CURRENTLY OVR THE SRN
CA COAST. THIS STORM WILL MOVE THROUGH ERN CO TUE NIGHT. AHEAD
OF THE STORM...THERE WILL BE AN INCREASING THREAT OF TS BY MID
TUE AFTERNOON...AND A CHANCE OF TS NR THE TAF SITES IN THE 20-02Z
TIME PERIOD. AFTER ABOUT 02Z...TS WILL BECOME MORE ISOLD IN
COVERAGE...BUT COULD STILL CONTINUE FOR A GOOD PORTION OF TUE
NIGHT...PARTICULARLY OVR THE CONTDVD. LIGHT SHSN WILL ALSO BE
POSSIBLE FOR THE PASSES OVERNIGHT. WINDS WILL INCREASE FROM THE
SOUTH-SOUTHWEST TUE AFTERNOON...AND COULD OCCASIONALLY GUST IN THE
20-30KT RANGE LATE IN THE AFTERNOON. ROSE

&&

.PREV DISCUSSION... /ISSUED 509 PM MDT MON OCT 3 2011/

UPDATE...

UPDATED FORECAST TO REMOVE RED FLAG WARNING ACROSS BACA COUNTY. RH
VALUES CONTINUE TO INCREASE AND WE SHOULD NOT SEE RED FLAG
CONDITIONS THE REST OF THE EVENING.

ALSO INCLUDED SOME LOW POPS ACROSS PARTS OF THE PLAINS...MAINLY E
LAS ANIMAS COUNTY INTO BENT COUNTY. \/34

PREV DISCUSSION... /ISSUED 331 PM MDT MON OCT 3 2011/

SHORT TERM...
(TONIGHT AND TUESDAY)

AS OF 2 PM WINDS ARE GUSTING TO BETWEEN 25 AND 35 KTS IN BACA
COUNTY...AND HUMIDITIES ARE BETWEEN 16 AND 19 PERCENT.  WL PROBABLY
SEE TEMPS STILL GO UP A ANOTHER COUPLE DEGREES AND WL LIKELY SEE RH
VALUES THEN DROP TO 15 PERCENT AND LOWER.  IT IS A MARGINAL
SITUATION WITH REGARDS TO THE HUMIDITY...BUT WL KEEP THE RED FLAG
WARNING IN EFFECT.

ISOLD TO SCT SHOWERS AND STORMS HAVE FORMED OVR THE MTS.  THE BEST
MSTR WL REMAIN OVR THE MTS AND HIGH VALLEYS THIS EVENING SO WL KEEP
THE SERN PLAINS DRY AND LEAVE THE ISOLD TO SCT POPS MAINLY WEST OF
THE I25 CORRIDOR.  AFTER SUNSET THE CHANCES FOR PCPN QUICKLY
DECREASE OVR MOST OF THE HYR TRRN. HOWEVER...A TROF OVR SRN CA
TONIGHT AND THE SWRLY FLOW AHEAD OF IT...WL CONTINUE TO PUSH MSTR UP
INTO THE CONTDVD AREA AND WL KEEP ISOLD TO SCT POPS OVR THIS AREA
THRU THE NIGHT.

FOR TUE THE UPR TROF GETS A LITTLE CLOSER...MOVING INTO SWRN
AZ...WITH PLENTY OF MSTR BEING DRAWN UP OVR THE MTS AREAS OF
CO...AND THUS WL KEEP THE FAIRLY HIGH POPS FOR TUE OVR THESE
LOCATIONS.  THE SWRLY FLOW ALOFT MAY PUSH A FEW STORMS OFF THE MTS
AND INTO THE I25 CORRIDOR AREA. WITH INCREASING FLOW ALOFT...SHOULD
SEE MORE WIDESPREAD BREEZY CONDITIONS THAN TODAY. HIGH TEMPS TUE WL
STILL BE ABOUT 10 DEGREES ABOVE NORMAL...WITH AROUND NORMAL TEMPS IN
THE SAN LUIS VALLEY.

LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

TUESDAY NIGHT THROUGH WEDNESDAY...LONG RANGE MODELS INDICATE THAT A
LARGE UPPER TROUGH OFF THE WEST COAST TUE NIGHT WILL CONTINUE TO
PUMP MID AND HIGH LEVEL MOISTURE ACROSS THE 4 CORNERS AND GREAT
BASIN INTO WESTERN CO. AN UPPER DISTURBANCE CROSSES COLORADO TUE
NIGHT AND WED MORNING...THEN ON WED THE UPPER LOW MOVES ONSHORE AND
THE CWA IS SHOWN TO GET DRY-SLOTTED WED AFTN. THE TIMING OF THE DRY
SLOT IS ALWAYS TRICKY...WITH THE DRYLINE HOVERING SOMEWHERE ALONG
THE CO/KS STATE LINE. AS FOR THE REST OF THE FORECAST AREA...THE
AREA THAT WILL HAVE THE BEST SHOT AT PCPN THROUGH WED WILL BE THE SW
MTS. PCPN WILL INITIALLY START OUT AS LIQUID SINCE TEMPS REMAIN
SOMEWHAT WARM...BUT COULD START MIXING WITH SNOW LATE WED NIGHT.

THURSDAY...THIS LOOKS TO BE THE MOST ACTIVE DAY OF THE EXTENDED
PERIOD...WITH A STRONG CHANCE FOR A MIXTURE OF WEATHER EVENTS
HAPPENING AT THE SAME TIME. THE UPPER LOW CONTINUES TRACKING INTO
THE DESERT SW AND GREAT BASIN...WITH VERY STRONG S-SW FLOW ACROSS
THE 4 CORNERS. MODELS CONTINUE SHOWING COOLING TEMPS WITH
SIGNIFICANT QPF OVER WESTERN CO AND THE CONTDVD...AND WITH THE
STRONG WINDS EXPECTED WINTER STORM HIGHLIGHTS ARE NOT OUT OF THE
QUESTION. GFS H7 TEMPS PAINT THE MOST RAPID COOLING OCCURING LATE
THU AFTN. ACROSS THE E MTS AND I25 CORRIDOR...STRONG WINDS AND DRY
WARM CONDITIONS POINT TOWARDS POSSIBLE FIRE WX HIGHLIGHTS.
FINALLY...ACROSS THE FAR EAST ALONG THE CO/KS STATE LINE...MODELS
ARE INDICATING A WAVERING DRYLINE THAT COULD PRODUCE A SEVERE WX
THREAT. AS ALWAYS...IT ALL WILL DEPEND ON THE TRACK AND SPEED OF
MOVEMENT OF THE UPPER LOW. STAY TUNED.

FRIDAY AND SATURDAY...THE FORECAST FOR BOTH DAYS IS A BIT TRICKY AS
MODELS SHOW THE UPPER LOW LINGERING IN ONE FORM OR ANOTHER OVER THE
STATE BOTH DAYS...BEFORE EJECTING TO THE N-NE LATE SAT. ENHANCED
CLOUD COVER AND PCPN CHANCES ARE LIKELY...WITH THE COOLEST MAX TEMPS
EXPECTED ON SAT. BOTH OF THESE DAYS WILL HAVE TO BE FINE-TUNED AS
THEY DRAW NEAR.

SUNDAY AND MONDAY...THE UPPER SYSTEM EJECTS TO THE NE AND A COOL
DRYING PATTERN SETS UP FOR THE REST OF THE HOLIDAY WEEKEND. ONGOING
FORECAST GRIDS HAD SOME ISOLATED POPS LINGERING THROUGH THE DAY
SUNDAY OVER THE EASTERN MTS AND FAR EASTERN PLAINS...AND SAW NO
REASON TO ADJUST THIS AT THIS TIME. THE BIG STORY FOR THE SUNDAY AND
MONDAY TIME FRAME WILL BE FREEZING TEMPS IN THE SAN LUIS VALLEY BOTH
MORNINGS. 27

AVIATION...
EXPECT VFR CONDITIONS AT THE TAF SITES TONIGHT AND TUESDAY.  THERE
WL BE THE POTENTIAL FOR SHOWERS OR THUNDERSTORMS AT OR IN THE VCNTY
OF KALS THROUGH ABOUT 04Z.  AT THIS TIME IT LOOKS LIKE SHOWERS AND
THUNDERSTORMS WL NOT MOVE INTO THE KCOS AREA...BUT WL STAY OVR THE
HYR TERRAIN TO THE WEST. THE MAIN THREAT FROM SHOWERS AND STORMS
TODAY WL BE WIND GUSTS OF 30-40 KTS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

44/44
Hazardous weather outlook, Oct 3, 10:57 PM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1057 PM MDT MON OCT 3 2011

COZ058>089-093>099-050500-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1057 PM MDT MON OCT 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN EARLY FALL STORM SYSTEM WILL BRING A VARIETY OF POTENTIAL WEATHER
HAZARDS TO SOUTHERN COLORADO THIS WEEK.

THE FIRST OF TWO STORMS WILL MOVE THROUGH THE AREA LATE TUESDAY.
SOME LIGHT AMOUNTS OF SNOW...GENERALLY FROM 2 TO 4 INCHES...WILL
BE POSSIBLE OVER THE HIGHER ELEVATIONS ALONG THE CONTINENTAL
DIVIDE TUESDAY NIGHT...GENERALLY ABOVE 11000 FEET.

BEGINNING WEDNESDAY EVENING...A STRONGER STORM WILL BEGIN MOVING
INTO WESTERN COLORADO. SIGNIFICANT SNOW ACCUMULATIONS WILL BE
POSSIBLE WEDNESDAY NIGHT AND THROUGH THROUGH THURSDAY OVER THE
CONTINENTAL DIVIDE. SNOW LEVELS WILL INITIALLY BE BE ABOVE 10000
FEET...BUT WILL STEADILY FALL ON THURSDAY AND COULD BE AS LOW AS
7000 FEET BY THURSDAY NIGHT. THE TRACK OF THE THE STORM BECOMES
LESS CERTAIN BY FRIDAY...BUT IT COULD POTENTIALLY BRING SOME LIGHT
SNOW ACCUMULATIONS TO THE EASTERN MOUNTAINS AND PIKES PEAK REGION.
RIGHT NOW...IT LOOKS LIKE THE EASTERN SAN JUANS WILL BEAR THE
BRUNT OF THIS STORM...WITH HEAVY ACCUMULATIONS POSSIBLE FOR THE
HIGH PASSES SUCH AS WOLF CREEK BY THE END OF THE WEEK.

SEVERE WEATHER MAY ALSO IMPACT THE FAR EASTERN PLAINS...ESPECIALLY NEAR
THE KANSAS BORDER...LATE WEDNESDAY AND THURSDAY. STAY TUNED FOR
THE LATEST UPDATES ON THIS INCOMING FALL STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

ROSE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 4:27 AM MDTRed Flag WarningPUBBaca, Bent, Crowley, Kiowa, Otero, Prowers15 hr

Nearby

Winter Storm Watches in Colorado, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.